MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

AVANOS MEDICAL INC. CORTRAK ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number 20-0950
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Pneumothorax (2012)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 19 feb 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced eight different incidences, which were associated with separate units, involving different patients.This is the sixth of eight reports.Refer to 3011270181-2020-00030 for the first report.Refer to 3011270181-2020-00031 for the second report.Refer to 3011270181-2020-00032 for the third report.Refer to 3011270181-2020-00033 for the fourth report.Refer to 3011270181-2020-00034 for the fifth report.Refer to 3011270181-2020-00036 for the seventh report.Refer to 3011270181-2020-00037 for the eighth report.Per aacn ajcc jan 2020 publication "pneumothoraces prevented with use of electromagnetic device to place feeding tubes," a pulmonary placement was not recognized by cortrak operators at the time of ft [feeding tube] insertion.This resulted in delayed withdrawal of the feeding tube.Pulmonary placement was confirmed by radiographic imaging.Retrospective analysis indicated that pulmonary placement could have been identified on the basis of the cortrak insertion tracing in 4 fts.The empd [electromagnetic placement device] insertion tracings of 3 fts were described in the following ways: (1) undefinable position on insertion tracing because of patient anatomy, (2) unable to identify right-sided pulmonary placement, and (3) ft appeared to be placed in the stomach.One ft did not deviate from the midsagittal (vertical) axis until it was below the horizontal axis of the insertion tracing, and 3 ft insertion distances recorded at the ft exit site were 40 cm (right lung), 45 cm (right lung), and 60 cm (left lung).Of the cases of fts with unrecognized pulmonary placement, a patient experienced pneumothorax requiring insertion of a chest tube.Timing of the development of the pneumothorax was not explicitly stated.
 
Additional Manufacturer Narrative
All information reasonably known as of 20 may 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORTRAK ENTERAL ACCESS SYSTEM
Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
CORPAK MEDSYSTEMS, INC. A DIVISION OF HALYARD HLTH
1001 asbury dr.
buffalo grove IL 60089
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key9734863
Report Number3011270181-2020-00035
Device Sequence Number16234879
Product Code KNT
UDI-Device Identifier10680651472011
UDI-Public10680651472011
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113351
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20-0950
Device Catalogue Number104720102
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown